MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120410
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a peripheral arterial occlusion procedure targeting a colonic artery aneurysm, the 4mm x 10cm galaxy g3 xsft coil (glx120410 / 30376373) was the first coil used; it was resheathed because it could not be winded as intended event though it was re-winded several times.The complaint coil was re-inserted but there was a slight resistance felt and part of the sheath became damaged and became difficult to deliver.The coil component was reported as normal without any issue.Another coil of a different size was chosen as a replacement and it was implanted in the target lesion without any issue.The procedure was completed with two electronic coils and eight pushable coils.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30376373) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a peripheral arterial occlusion procedure targeting a colonic artery aneurysm, the 4mm x 10cm galaxy g3 xsft coil (glx120410 / 30376373) was the first coil used; it was resheathed because it could not be winded as intended event though it was re-winded several times.The complaint coil was re-inserted but there was a slight resistance felt and part of the sheath became damaged and became difficult to deliver.The coil component was reported as normal without any issue.Another coil of a different size was chosen as a replacement and it was implanted in the target lesion without any issue.The procedure was completed with two electronic coils and eight pushable coils.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 18 july 2021.E.1: initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during a peripheral arterial occlusion procedure targeting a colonic artery aneurysm, the 4mm x 10cm galaxy g3 xsft coil (glx120410 / 30376373) was the first coil used; it was resheathed because it could not be winded as intended event though it was re-winded several times.The complaint coil was re-inserted but there was a slight resistance felt and part of the sheath became damaged and became difficult to deliver.The coil component was reported as normal without any issue.Another coil of a different size was chosen as a replacement and it was implanted in the target lesion without any issue.The procedure was completed with two electronic coils and eight pushable coils.There was no report of any patient adverse event or complication.On 18 july 2021, additional information was received.The information indicated that it was not necessary to remove the microcatheter from the target when the resistance was encountered.There was nothing obstructing the microcatheter and no damage when it was removed.A continuous flush was maintained through the microcatheter during the procedure.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12178559
Report Number3008114965-2021-00278
Device Sequence Number909651
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public10886704077718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberGLX120410
Device Catalogue NumberGLX120410
Device Lot Number30376373
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2021
Supplement Date Received by Manufacturer07/18/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1